Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Metabolism Of Protease Inhibitors

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

liver metabolism and protease inhibitors

I have been on Norvir/AZT/3TC for the past 13 months and in that time mycholesterol level has jumped from 89 prior to treatment to 358. Prior to HIV infection, the level neverexceeded 150. My doctor and I are now concerned over this development and...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
...High triglycerides (which will make your cholesterol high, too) is quitecommon when you're on protease inhibitors, including ritonavir. In theaverage young adult, it's probably not a big problem, but if (for example)you were an older man Read more »

Seizures and HIV treatment

Which anticonvulsant agent would you use in a patient who is also taking protease inhibitors?Do you... Read more »

Zerit,Videx,Sustiva with fans and benzodiazepine interactions

Is possible to take FANS (Aulin,Aspirine)like antipyretic, and Xanax or Lexotan(for anxiety)... Read more »
Articles
U.S. Food and Drug Administration

Drugs that May Interact with Protease Inhibitors via CYP3A4 Metabolism -- Table V

...increased monitoring of therapeutic and adverse effectswhen concomitantly administering any of the following medicationswith protease inhibitors, especially for agents with narrowtherapeutic margins. Dosage reductions may be required for... Read more »
AIDS InfoNet

Protease Inhibitors in Development

... Protease Inhibitors Protease Inhibitors in Development PIs No Longer in Development NOTE: Several fact sheets describe drugs that are Read more »
Henry J. Kaiser Family Foundation

Protein Accumulation Might Cause Fat Deposits, Other Side Effects in HIV-Positive People Taking Protease Inhibitors, Study Says

...Similarities between genetic conditions that cause early aging and side effects experienced by some HIV-positive people when taking protease inhibitors might explain the fat accumulation associated with the drugs, according to a study published... Read more »
Gay Men's Health Crisis

Debate Widens Over Protease Inhibitor Side Effects

...and to use the term peripheral lipodystrophy. His group has consistently found very high prevalence rates among its cohort of protease inhibitor-treated patients. At the 5th Retrovirus Conference last winter, Dr. Cooper reported that 64% of his... Read more »
Connect With Others

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
...good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started growing breasts and huge amount of fat in the stomache area...infact, my entire torso... Read more »

Thanks for your support and any more advice?

Posted by motherinlaw, 3 Replies
I want to thank everyone for their support and help. I posted this in response to my own previous posting and felt it might have gotten lost in the shuffle and so am reposting. I have just spoken to my son again. He was finally able to convince... Read more »

Recreational drugs

Posted by Anonymous, 3 Replies
i am going to be starting meds soon and i was wondering what treatments i should avoid. i occasionally do recreational drugs such as ecstasy, ghb, and special k. what kind of reactions can be deadly? i don't want to tell my doctor about my use of... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Also any info. on clinical trials currently under way looking into this... Read more »